Mississippi, 2012

Hail in Mississippi, May 31, 2012

May 31, 2012 · NWS MOB · 1 event in 1 county or zone

A thunderstorm produced large hail in southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm produced large hail in southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 31, 3:08 PM CST, 42 minutes earlier.

Area forecast discussion, May 31, 3:08 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CDT THU MAY 31 2012

.NEAR TERM...[THROUGH TONIGHT]...MID AFTERNOON WATER VAPOR IMAGERY
SHOWS A WELL DEFINED SHORTWAVE TROUGH MOVING ACROSS LOUISIANA AND
INTO WESTERN MISSISSIPPI. ORGANIZED LINES/BANDS OF CONVECTION ARE
INTENSIFYING ACROSS MUCH OF MISSISSIPPI AND SOUTHEASTERN LOUISIANA
AHEAD OF THIS FEATURE. CONVECTION WILL HAVE THE POTENTIAL TO BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS IT ROLLS EASTWARD INTO
AN UNSTABLE ENVIRONMENT WITH MLCAPE VALUES OF 1500-2000 J/KG. 0-6 KM
SHEAR OVERALL REMAINS FAIRLY LOW...BUT STILL SUFFICIENT ENOUGH TO
SUSTAIN ORGANIZED SEVERE CONVECTIVE MODES INTO THE EVENING HOURS
ACROSS SOUTHEASTERN MISSISSIPPI. SEVERE THUNDERSTORM WATCH #330 HAS
BEEN ISSUED UNTIL 9 PM CDT FOR GEORGE...GREENE...PERRY...STONE AND
WAYNE COUNTIES. FARTHER TO THE EAST...THE ATMOSPHERE REMAINS
MODERATELY UNSTABLE...SO ISOLATED TO SCATTERED CONVECTION MAY
OCCASIONALLY PULSE SEVERE...WITH PERHAPS UP TO QUARTER SIZED HAIL
AND STRONG OR DAMAGING WIND GUSTS. THE SHORTWAVE TROUGH AND
ASSOCIATED CONVECTIVE COMPLEX SHOULD MOVE ACROSS WESTERN PORTIONS OF
THE FORECAST AREA THIS EVENING...THEN TRANSLATE EASTWARD THROUGH THE
REMAINDER OF THE AREA LATE TONIGHT INTO THE EARLY MORNING HOURS
FRIDAY. WE WILL CARRY LIKELY /AROUND 60 PERCENT/ COVERAGE OF SHOWERS
AND STORMS  MAINLY ALONG AND WEST OF I-65 THIS EVENING...WITH
SCATTERED /40-50 PERCENT/ COVERAGE TO THE EAST. THE BETTER CHANCE OF
SHOWERS AND STORMS WILL SHIFT ACROSS EASTERN PORTIONS OF THE
FORECAST AREA AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL ACCOMPANY THE STRONGER STORMS TONIGHT. WE
INCREASED QPF AMOUNTS SLIGHTLY THROUGH EARLY FRIDAY MORNING. THE WET
MICROBURST RISK REMAINS MODERATE. /21

.SHORT TERM...[FRIDAY THROUGH THE WEEKEND]...THE SHORTWAVE TROUGH
WILL CLEAR THE REGION DURING THE DAY FRIDAY. AN ASSOCIATED COLD
FRONT WILL MOVE ACROSS THE REGION FRIDAY...AND WILL BRING A DRIER
AIRMASS INTO THE REGION FRIDAY NIGHT INTO SATURDAY. COOLER MORNING
LOWS ARE EXPECTED SATURDAY MORNING...BUT TEMPERATURES LOOK TO
QUICKLY WARM ABOVE NORMAL SATURDAY AND SUNDAY AFTERNOONS AS LOW
LEVEL THERMAL RIDGING ENHANCES ALONG A SURFACE TROUGH AXIS EXTENDING
ACROSS THE GULF COAST STATES. WE RAISED HIGH TEMPERATURES A FEW
DEGREES ABOVE GUIDANCE NUMBERS THIS WEEKEND. /21

.LONG TERM...[EARLY TO MID NEXT WEEK]...WILL BEGIN TO INTRODUCE A
SLIGHT OF STORMS MONDAY AND TUESDAY AFTERNOONS AS DEEP UPPER TROF
OVER THE EAST COAST...COMBINED WITH UPPER RIDGE NOSING NORTHWARD
THROUGH THE PLAINS ALLOWS MID LEVEL IMPULSES TO SWING SOUTHEAST
THROUGH THE REGION. ALSO HELPING TO INITIATE CONVECTION IS WHAT
COULD BE THE APPROACH OF A SLOW SOUTHWARD MOVING...BACKDOOR FRONTAL
BOUNDARY INTO THE SOUTHEAST. THE SURFACE BOUNDARY IS PROGGED TO
STALL WEDNESDAY FROM SOUTHERN GEORGIA INTO THE TENNESSEE RIVER
VALLEY. CLOSER TO THIS BOUNDARY AND BETTER FORCING...WILL MOVE
CHANCES OF RAIN TO AROUND 30% OVER THE NORTHEAST ZONES WEDNESDAY
WITH SLIGHT CHANCES CONTINUING ELSEWHERE.

EXCEPT FOR THE BEACHES...AND AWAY FROM COOLING INFLUENCES OF
STORMS...DAILY HIGHS MONDAY THROUGH WEDNESDAY LOOK TO HEAT UP INTO
THE MID 90S OVER THE INTERIOR. LATEST GRIDDED HEAT INDEX VALUES MOVE
ABOVE THE 100 DEGREE MARK TUESDAY AND WEDNESDAY WITH NUMBERS 100-103
THEN. NIGHTS MUGGY. /10

&&

.AVIATION...[18Z-00Z ISSUANCES]...MOSTLY VFR CONDITIONS AT ALL
TERMINAL SITES IN SW AL AND NWFL THROUGH 02Z FRI FOLLOWED BY VFR TO
MVFR CONDITIONS THROUGH 15Z FRI. AN ISOLATED THUNDERSTORM WILL BE
POSSIBLE AT ALL SITES THROUGH 02Z FRI FOLLOWED BY SCATTERED TO
NUMEROUS THUNDERSTORMS FROM 02Z THROUGH 15Z FRI. CEILINGS LOWERING
TO AROUND 1.5 FT WITH SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS
THROUGH 02Z FRI...THEN POSSIBLY LOWERING TO 1K FT WITH THE BETTER
COVERAGE OF SHOWERS AND THUNDERSTORMS MOSTLY FROM 02Z THROUGH 15Z
FRI. WINDS WILL BE SOUTH TO SOUTHWEST AT 10 TO 15 KNOTS WITH HIGHER
GUSTS THROUGH 03Z FRI LOWERING TO 5 TO 10 KNOTS THROUGH 15Z FRI
BECOMING SOUTHWEST TO WEST AT 10 TO 15 KNOTS WITH HIGHER GUSTS
THROUGH 18Z FRI. HIGHER WIND GUSTS WILL BE LIKELY WITH THE STRONGER
THUNDERSTORMS THROUGH 18Z FRIDAY. 32/EE

&&

.MARINE...A MODERATE WEST TO SOUTHWEST FLOW WILL CONTINUE OVER THE
MARINE AREA THROUGH FRIDAY AHEAD OF AN APPROACHING COLD FRONT FROM
THE WEST. THE FRONT WILL MOVE ACROSS THE MARINE AREA EARLY SATURDAY
GIVING WAY TO A LIGHT TO MODERATE OFFSHORE FLOW MOSTLY SATURDAY
MORNING. THE FRONT WILL DISSIPATE OFFSHORE DURING THE DAY ON
SATURDAY GIVING WAY TO A LIGHT ONSHORE FLOW LATE SATURDAY CONTINUING
THROUGH EARLY NEXT WEEK. SEAS BUILDING TO 2 TO 4 FT WILL BE LIKELY
AHEAD OF THE FRONT THROUGH FRIDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE COASTAL WATERS LATER THIS AFTERNOON CONTINUING THROUGH LATE
FRIDAY MORNING. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING
WIND GUSTS IN EXCESS OF 34 KNOTS...FREQUENT LIGHTNING...AND LOCALLY
HIGH SEAS. 32/EE

&&

.FIRE WEATHER...A COLD FRONT WILL APPROACH THE LOWER MISSISSIPPI
RIVER VALLEY TONIGHT...AND WILL MOVE ACROSS THE REGION FRIDAY.
RELATIVE HUMIDITY WILL REMAIN ABOVE CRITICAL LEVELS WITH DEEP MIXED
LAYERS THROUGH THE REMAINDER OF THIS AFTERNOON...RESULTING IN GOOD TO
EXCELLENT DISPERSION. SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD
ACROSS THE REGION ALONG AND AHEAD OF THE FRONT LATE TONIGHT INTO
EARLY FRIDAY MORNING. DRIER AIR WILL SPREAD INTO THE REGION
SATURDAY...WITH RELATIVE HUMIDITY LEVELS POTENTIALLY DROPPING BELOW
CRITICAL LEVELS ACROSS THE WESTERN FLORIDA PANHANDLE. DISPERSION
LEVELS FRIDAY ARE CURRENTLY FORECAST TO REMAIN BELOW THRESHOLDS
WITHIN FIRE WEATHER WATCH CRITERIA. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  89  62  90 /  60  30  05  05
PENSACOLA   73  88  67  89 /  40  60  10  05
DESTIN      73  85  68  86 /  30  60  10  05
EVERGREEN   67  88  57  89 /  50  40  05  05
WAYNESBORO  67  86  58  89 /  60  20  00  05
CAMDEN      66  85  56  88 /  60  30  05  05
CRESTVIEW   70  90  61  90 /  40  60  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 31, 12:35 PM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
135 PM CDT THU MAY 31 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011800-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
135 PM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN
TODAY...INCREASING IN COVERAGE ACROSS SOUTHWEST ALABAMA AND INLAND
SOUTHEAST MISSISSIPPI TONIGHT. A FEW OF THE STORMS MAY BECOME STRONG
TO BRIEFLY SEVERE...CAPABLE OF PRODUCING LOCALIZED DAMAGING WIND
GUSTS AND PEA TO QUARTER SIZE HAIL.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF
ALABAMA AND NORTHWEST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF
A COLD FRONT...MAINLY ALONG AND EAST OF INTERSTATE 65...THROUGH
FRIDAY MORNING. A FEW STRONG STORMS ARE POSSIBLE WHICH WILL BE
CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF SEVERE
WEATHER TO THE NATIONAL WEATHER SERVICE.

GMZ630-650-655-670-675-011800-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
135 PM CDT THU MAY 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH TONIGHT.

SOUTHWEST WINDS AT 15 TO 20 KNOTS WILL CONTINUE THROUGH TONIGHT
AHEAD OF AN APPROACHING COLD FRONT WHICH IS EXPECTED TO MOVE ACROSS
THE MARINE AREA LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE
COASTAL WATERS THIS AFTERNOON THROUGH TONIGHT. SOME OF THE STORMS
COULD BECOME STRONG...PRODUCING STRONG WINDS...FREQUENT
LIGHTNING...AND LOCALLY HIGH SEAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY
MORNING ACROSS THE MARINE AREA...SOME OF WHICH MAY BE STRONG.

In the hours before

Special weather statement, May 31, 12:23 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT THU MAY 31 2012

ALZ054-311930-
WILCOX AL-
123 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 230 PM CDT...

AT 119 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST
OF CAMDEN...OR 3 MILES NORTH OF CATHERINE...AND MOVING NORTHEAST AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CATHERINE...          ALBERTA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 31, 12:43 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CDT THU MAY 31 2012

ALZ053-311945-
CLARKE AL-
143 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AND CENTRAL PARTS OF
CLARKE COUNTY IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT...

AT 142 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
JACKSON...OR 3 MILES WEST OF ROCKVILLE...AND MOVING NORTHEAST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKVILLE...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 31, 1:28 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
228 PM CDT THU MAY 31 2012

ALZ057-312030-
BUTLER AL-
228 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUTLER COUNTY IN
SOUTHWEST ALABAMA...THROUGH 330 PM CDT...

AT 223 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTHWEST
OF GREENVILLE...OR 7 MILES NORTHWEST OF I65 AND AL 106...AND MOVING
NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  I65 AND AL 185...     I65 AND AL 10...      GREENVILLE...
  FOREST HOME...        CHAPMAN...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 114 AND 136.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 31, 1:33 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT THU MAY 31 2012

ALZ054-312030-
WILCOX AL-
233 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILCOX COUNTY IN
SOUTHWEST ALABAMA...THROUGH 330 PM CDT...

AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
CAMDEN...OR 2 MILES NORTHEAST OF COY...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE APPLE...         OAK HILL...           COY...
  CAMDEN...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 31, 2:24 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT THU MAY 31 2012

ALZ056-312130-
CONECUH AL-
324 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CONECUH COUNTY IN
SOUTHWEST ALABAMA...THROUGH 430 PM CDT...

AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF EVERGREEN...OR NEAR LYEFFION...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LYEFFION...           I65 AND CR 29...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 100 AND 104.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, May 31, 3:23 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT THU MAY 31 2012

MSZ067-312200-
WAYNE MS-
423 PM CDT THU MAY 31 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 500 PM CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 9 MILES SOUTHWEST
OF WAYNESBORO...OR 2 MILES WEST OF CLARA...AND MOVING NORTHEAST AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAYNESBORO...         CLARA...

THIS STORM WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
PENNIES...IN ADDITION TO BRIEF STRONG WIND GUSTS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAIN. IF
YOU ARE IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INDOORS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHEAST MISSISSIPPI.

&&

The radar

The Mobile radar (KMOB), 99 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wayne

When
May 31, 3:50 PM CST to 3:52 PM CST
Where
Wayne County, Buckatunna
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.530, -88.530

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385725.